Alert archive / Missouri / River Flood Warnings in 2011
River Flood Warning 117, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at May 21, 2011, 10:55 PM CDT for Saint Charles County, Saint Louis County, Missouri. It took effect at May 22, 2011, 11:30 AM CDT. It was in force for 69 hr.
The area
The counties it named.
The facts
- Issued
- May 21, 2011, 10:55 PM CDT (03:55 UTC)
- In effect from
- May 22, 2011, 11:30 AM CDT
- Expired
- May 25, 2011, 8:30 AM CDT
- In force
- 69 hr
- Issued by
- NWS St. Louis, MO
- Flood severity
- Minor
The radar
The St Louis radar (KLSX), 11 km from the middle of the area, began a volume at 03:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Missouri River at St. Charles (SCLM7).
- Action stage
- 23 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06935965, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
230
WGUS43 KLSX 220355
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1055 PM CDT SAT MAY 21 2011
...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD
WARNING FOR THE FOLLOWING RIVER IN MISSOURI...
MISSOURI RIVER AT ST. CHARLES
.THIS FLOOD WARNING IS A RESULT OF HEAVY RAINFALL ACROSS SOUTHERN AND
CENTRAL MISSOURI EARLIER THIS WEEK...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING SITUATION
AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS CHANGE.
SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES
THROUGH FLOODED AREAS. THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE
PASSAGE.
THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER
CASE/
&&
MOC183-189-230355-
/O.NEW.KLSX.FL.W.0117.110522T1630Z-110525T1330Z/
/SCLM7.1.ER.110522T1630Z.110523T1200Z.110524T1330Z.NO/
1055 PM CDT SAT MAY 21 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR
THE MISSOURI RIVER AT ST. CHARLES
* FROM SUNDAY MORNING TO TUESDAY.
* AT 10:30 PM SATURDAY THE STAGE WAS 24.1 FEET.
* FLOOD STAGE IS 25.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE SUNDAY
MORNING...CREST NEAR 25.7 FEET MONDAY MORNING AND FALL BELOW FLOOD
STAGE TUESDAY MORNING.
* IMPACT...AT 26.0 FEET...HIGHWAY 94 BEGINS FLOODING 1.5 MILES SW OF
MATSON, MO.
* IMPACT...AT 25.0 FEET...FLOOD STAGE. MINOR FLOODING BEGINS. THE
RIGHT BANK DOWNSTREAM OVERFLOWS, FLOODING AGRICULTURAL BOTTOMLAND.
$$
&&
FLD LATEST 7AM FORECAST
LOCATION STG OBS STG 05/22 05/23 05/24 05/25 05/26
MISSOURI RIVER
ST. CHARLES 25.0 24.09 24.7 25.7 25.1 23.5 22.7What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at May 21, 9:52 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, May 21, 9:52 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 952 PM CDT SAT MAY 21 2011 .UPDATE... /946 PM CDT SAT MAY 21 2011/ THUNDERSTORMS CONTINUE TO BACKBUILD ACROSS NW MO INTO NE KS IN RESPONSE TO LIFT VIA A 35+ SWLY LLJ AND RESERVIOR OF HIGH CAPE AIR ACROSS EASTERN KS. LEADING EDGE OF THE ELONGATING NE-SW ORIENTED THUNDERSTORM CLUSTER IS GENERALLY TRACKING NEWD IN GOOD AGREEMENT WITH FORWARD PROPAGATING CFM VECTORS. THE LLJ SHOULD CONTINUE TO GRADUALLY VEER AS THE NIGHT PROGRESSES AND THIS SHOULD RESULT IN SAME OVERALL RADAR TRENDS NOTED IN THE LAST FEW HOURS WITH GREATEST THREAT OF THUNDERSTORMS ACROSS THE NORTHERN TIER OR TWO OF COUNTIES IN THE CWA...ACROSS NE MO AND INTO WEST CENTRAL IL. LAST 3-4 RUNS OF HRRR SUPPORT THIS SCENARIO AS WELL. THE OVERALL SEVERE THREAT ON LEADING EDGE IS DIMINISHING AND SEE NO REASON WHY THIS SHOULD CHANGE AS STORMS MOVE INTO LESSER CAPE VALUES FROM NE MO INTO WEST CENTRAL IL. GLASS && .DISCUSSION... /256 PM CDT SAT MAY 21 2011/ MAIN FORECAST CONCERN IS THE POTENTIAL FOR SEVERE WEATHER AND SIGNIFICANT RAINFALL INTO THE MIDDLE OF NEXT WEEK. DRY WEATHER HAS BEEN THE RULE TODAY AS INSTABILITY IS ONLY NOW INCREASING IN WAKE OF THE SHORTWAVE TROUGH THAT MOVED THROUGH MO/IL LAST NIGHT. LATEST RUNS OF THE RUC AND HRRR OF BEEN CONSISTENT IN SUGGESTING THUNDERSTORMS WILL DEVELOP OVER NORTHWEST MISSOURI LATER THIS AFTERNOON/EARLY EVENING AS CENTRAL PLAINS SHORTWAVE MOVES OVER AXIS OF INCREASING INSTABILITY. IF THESE STORMS DO DEVELOP THEY WILL LIKELY ORGANIZE INTO A MCS AND MOVE EASTWARD ACROSS NORTHERN MO LATER THIS EVENING. ELSEWHERE...ONLY HAVE SLIGHT CHANCE OF THUNDERSTORMS GOING OWING TO A LACK OF ANY NOTABLE FORCING. ANY STORMS IN THE CWA WILL HAVE SOME POTENTIAL TO BE SEVERE GIVEN THE DEEP SHEAR OF 30-40KTS AND MUCAPES BETWEEN 1000-2500 J/KG. FEEL THAT BETTER CHANCE FOR THUNDERSTORMS WILL COME LATE SUNDAY INTO SUNDAY NIGHT WHEN A SLIGHTLY STRONGER SHORTWAVE TROUGH MOVES ACROSS MO/IL. THIS WILL BRING A COLD FRONT INTO NORTHERN MO AND WEST CENTRAL IL WHERE I HAVE THE HIGHEST CHANCE POPS. GFS/NAM ARE SHOWING SOME INCREASE 925-850MB OVER THE WARM SECTOR WHICH COULD ALSO INTI ATE CONVECTION OVER THE AREA. DO EXPECT MUCAPES TO BE 2000-3000+ J/KG WITH SLIGHTLY HIGHER DEEP LAYER SHEAR VALUES ALLOWING FOR AN INCREASED RISK FOR SEVERE WEATHER. MODELS ARE THEN IN DECENT AGREEMENT THAT THE CENTRAL CONUS WILL REMAIN UNDER ZONAL FLOW THROUGH THE MIDDLE OF NEXT WEEK WITH THE AFOREMENTIONED FRONTAL BOUNDARY BECOMING EAST-WEST ORIENTED WHICH IS TYPICAL FOR LATE MAY INTO EARLY JUNE. UNFORTUNATELY THIS PATTEN ALSO TENDS TO BRING THE RISK FOR SEVERE WEATHER IN ADDITION TO THE THREAT FOR HEAVY RAINFALL AS THERE WILL BE A SERIES OF SHORTWAVE STORM SYSTEMS ACROSS THE STATIONARY FRONT WITH PWATS OF 1.50+ INCHES. WILL CONTINUE TO WATCH EVOLUTION OF MODEL SOLUTIONS THE NEXT FEW DAYS AS THIS MORNINGS HPC QPF GUIDANCE SHOWED THE POTENTIAL FOR 3-5+ INCHES OF RAINFALL OVER THE CWA THROUGH WEDNESDAY. GFS AND ECMWF ARE BOTH SHOWING A CLOSED LOW OVER THE CENTRAL PLAINS THAT WILL SLOWLY MIGRATE EASTWARD ACROSS THE MIDDLE MISSISSIPPI VALLEY ON FRIDAY. BASED ON THIS...WILL KEEP HIGH CHANCES FOR RAIN GOING THROUGH AT LEAST THURSDAY WITH BELOW NORMAL TEMPERATURES. CHANCES OF RAIN MAY LINGER FRIDAY AND SATURDAY...BUT WITH INCREASING SPREAD IN MODEL SOLUTIONS HAVE KEPT FORECAST DRY AT THIS POINT. BRITT && .AVIATION... /653 PM CDT SAT MAY 21 2011/ PRIMARY CONCERN FOR AVIATION INTERESTS THE NEXT 24 HOURS WILL BE THE CHANCE FOR THUNDERSTORMS. LATEST MODEL GUIDANCE INDICATES THAT STORMS OVER EASTERN KANSAS AND WESTERN MISSOURI WILL MOVE ACROSS NORTHERN MISSOURI AND SOUTHERN IOWA...POTENTIALLY GRAZING THE KUIN TAF SITE. STILL SOME CHANCE THAT ADDITIONAL DEVELOPMENT MAY AFFECT PARTS OF CENTRAL MISSOURI DURING THE EVENING...THOUGH THIS IS LOOKING LESS LIKELY THAN IT WAS EARLIER. ADDITIONALLY...SOME SHOWERS MAY ALSO AFFECT PARTS OF SOUTHEAST MISSOURI DURING THE EVENING HOURS. VFR CONDITIONS WILL OTHERWISE PREVAIL OUTSIDE OF STORMS. THE FRONT WHICH IS CAUSING THE STORMS TO FIRE IN KANSAS WILL DRIFT FURTHER EAST INTO MISSOURI ON SUNDAY WHICH WILL INCREASE CHANCES FOR THUNDERSTORMS DURING THE AFTERNOON. TIMING AND AREAL EXTENT OF STORMS IS AS YET UNCERTAIN. ELSEWHERE AND OTHERWISE...SOUTHWEST FLOW GUSTING TO 25-30KTS AND VFR CONDITIONS WILL PREVAIL OUTSIDE OF ACTIVE CONVECTION. SPECIFICS FOR KSTL... VFR FLIGHT CONDITIONS AND SOUTHERLY FLOW WILL PREVAIL AT LAMBERT TONIGHT. THERE IS STILL A SMALL CHANCE THAT A THUNDERSTORM WILL AFFECT THE AIRPORT TONIGHT...THOUGH IT LOOKS LIKE MOST OF THE CONVECTION WILL PASS WELL NORTH OF THE TERMINAL. WIND WILL VEER SLIGHTLY TO THE SOUTHWEST AND BECOME GUSTY ON SUNDAY MORNING...AND THE CHANCE FOR THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON AS THE COLD FRONT MOVES INTO PARTS OF WESTERN AND CENTRAL MISSOURI. CARNEY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, May 21, 3:33 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 333 PM CDT SAT MAY 21 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-221200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 333 PM CDT SAT MAY 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION TONIGHT. A FEW OF THUNDERSTORMS COULD BE SEVERE MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE OVER THE REGION FROM SUNDAY INTO THURSDAY NIGHT. THERE WILL CONTINUE TO BE A RISK OF SEVERE THUNDERSTORMS THROUGH MONDAY NIGHT. IN ADDITION... WIDESPREAD RAINFALL...POSSIBLY HEAVY...MAY CAUSE RISES ON AREA STREAMS...CREEKS AND RIVERS EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. BRITT
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 9:26 PM CDT | River Flood Warning | LSX | Saint Charles | 55 days |
| May 22, 3:15 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 45 min |
| May 22, 3:59 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Warren | 46 min |
| May 22, 4:15 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage | 45 min |
| May 22, 4:32 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Warren | 58 min |
| May 22, 4:35 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Warren | 55 min |
| May 22, 4:45 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 45 min |
| May 22, 5:02 PM CDT | Tornado Warning | LSX | Franklin, Warren | 45 min |
| May 22, 5:15 PM CDT | Severe Thunderstorm Warning | LSX | Boone | 45 min |
| May 22, 5:20 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Moniteau, Osage | 40 min |
| May 22, 5:21 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Montgomery | 54 min |
| May 22, 5:27 PM CDT | Tornado Warning | LSX | Callaway, Montgomery | 48 min |
| May 22, 5:37 PM CDT | Tornado Warning | LSX | Saint Charles | 38 min |
| May 22, 5:54 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Gasconade, Montgomery, Osage | 51 min |
| May 22, 5:57 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Boone, Callaway, Montgomery | 48 min |
| May 22, 6:08 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Gasconade, Montgomery, Osage, Warren | 36 min |
| May 22, 6:12 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Montgomery, Pike | 48 min |
| May 22, 6:12 PM CDT | Tornado Warning | LSX | Audrain, Callaway, Montgomery, Pike, Ralls | 33 min |
| May 22, 6:23 PM CDT | Tornado Warning | LSX | Callaway, Montgomery | 12 min |
| May 22, 6:28 PM CDT | Tornado Warning | LSX | Franklin, Gasconade, Montgomery, Osage, Warren | 47 min |
| May 22, 6:47 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Callaway, Montgomery, Pike | 58 min |
| May 22, 6:54 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Pike | 39 min |
| May 22, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Cole, Franklin, Gasconade, Montgomery, Osage and 1 more | 47 min |
Nearby
River Flood Warnings in Missouri, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.